Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 210, NWS Tallahassee, FL

June 27, 2006Leon County, Florida; Grady County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2006, 4:20 PM EDT for Leon County, Florida; Grady County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2006, 4:20 PM EDT (20:20 UTC)
Expired
Jun 27, 2006, 4:45 PM EDT
In force
25 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Leon County, FL, Grady County, GA

The radar

The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2685 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 272020
SVRTAE
FLC073-GAC131-272045-
/O.NEW.KTAE.SV.W.0210.060627T2020Z-060627T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LEON COUNTY IN FLORIDA
  SOUTHEASTERN GRADY COUNTY IN SOUTHWEST GEORGIA

* UNTIL 445 PM EDT

* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HIAMONEE...OR ABOUT 15 MILES SOUTH OF
  CAIRO...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKY HILL BY 440 PM EDT...
  IAMONIA...MONCRIEF AND BEACHTON BY 445 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3071 8435 3059 8432 3068 8410 3081 8410

$$

8-JAMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 27, 2:15 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT TUE JUN 27 2006

.SYNOPSIS...PERFORMED FULL SERVICE BACKUP FOR NWS KJAX DUE TO AWIPS
UPGRADE PROBLEMS. KJAX NOW OPERATIONAL AT 2 PM EDT. AFTERNOON
CONVECTION DEVELOPING ALONG THE THETA-E GRADIENT & THE WEAK SURFACE
TROUGH OVER N FL. STILL EXPECT A FEW TO BE STRONG TO SEVERE DUE TO
UNSTABLE ATMOSPHERE & SOME UPPER LEVEL DYNAMICS SWINGING ACROSS THE
AREA. SEA BREEZE WAS FORMING THIS AFTERNOON & WILL ENHANCE
CONVECTION MAINLY ALONG THE COASTLINE OF NORTH FLORIDA.

&&

.SHORT TERM...TONIGHT THROUGH FRIDAY.
THE SURFACE LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST AWAY FROM
THE REGION...AS THE UPPER TROUGH DEEPENS A BIT MORE INTO THE SE U.S.
THE WEAK SURFACE TROUGH IS EXPECTED TO SAG A BIT MORE SE...& BRING A
MORE NW FLOW INTO THE REGION. THIS WILL LOWER OVERALL POP ACROSS THE
AREA...BUT STILL EXPECTED SOME SEA BREEZE FORMATION OVER N FL...& A
POSSIBLE ISOLATED SHOWER/THUNDERSHOWER OVER N FL WEDNESDAY &
THURSDAY. ON FRIDAY...WEAK SURFACE RIDGE IS OVER THE AREA...AS THE
UPPER TROUGH HAS PUSHED TO ALONG THE EASTERN SEA BOARD. AGAIN ONLY
SOME SEA BREEZE GENERATED CONVECTION WOULD BE EXPECTED. ALTHOUGH THE
MODELS DO SHOW SOME ENERGY IN THE NW FLOW...AT THIS TIME NOT MUCH
REACH FAR ENOUGH SE TO BE SIGNIFICANT. IF SOME DOES MOVE OVER THE
CWA...POP WOULD HAVE TO BE RAISED A BIT.

.LONG TERM...SATURDAY THROUGH TUESDAY.
THE SURFACE RIDGING PATTERN HOLDS INTO THE WEEKEND...WITH CONTINUED
LOW POPS & POSSIBLE SEA BREEZE INITIATION CONVECTION. NEAR ZONAL
FLOW ACROSS THE SOUTHEASTERN CONUS THROUGH MOST OF THE LONG TERM
WILL ALLOW FOR DIURNALLY DRIVEN AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY WITH TEMPERATURES RUNNING ABOUT 1 TO 3
DEGREES ABOVE CLIMO FOR THE PERIOD.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN LOW THROUGH THE PERIOD WITH
THE ONLY EXCEPTION BEING IN THE SEA BREEZE NEAR THE COAST IN THE
AFTERNOON HOURS.

&&

.AVIATION...VFR CONDITIONS THROUGH THE EVENING. IFR CEILINGS & VSBYS
WITH EVENING SCT SHRA/TSRA. OVERNIGHT...OVERALL VFR...BUT AREAS THAT
RECEIVE RAIN WILL HAVE A HIGHER POTENTIAL FOR FOG WITH IFR CEILINGS
& VSBYS. WINDS WEST OVERALL...WITH ONSHORE ALONG THE COAST BEFORE
SUNSET. THEN OVERNIGHT...A LIGHT W-NW WIND SE AL & SW GA. WHILE SW
OVER N FL.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS IN THE NEAR TERM. WITH THE
DRYING TREND WEDNESDAY THROUGH FRIDAY...RH VALUES WILL LOWER CLOSER
TO RED FLAG CRITERIA. THIS WILL BE MONITORED FOR POSSIBLE WATCHES &
WARNINGS FOR THURSDAY & FRIDAY AFTERNOON. KBDI VALUES OVER SE AL
REMAIN ABOVE 500.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   72 93 69 96 / 20 30 20 20
PANAMA CITY   77 91 75 94 / 10 30 10 20
DOTHAN        72 93 69 94 / 10 10 10 10
ALBANY        70 94 69 96 / 20 20 10 10
VALDOSTA      71 93 68 95 / 30 30 20 10
CROSS CITY    73 91 69 95 / 30 40 20 20

&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...BAM/DM
PUBLIC/MARINE...MCT
Hazardous weather outlook, Jun 27, 5:41 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
541 AM EDT TUE JUN 27 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-281000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
441 AM CDT TUE JUN 27 2006 /541 AM EDT TUE JUN 27 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A WEAK AREA OF LOW PRESSURE WILL MOVE NORTH OF THE REGION TODAY.
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
MUCH OF THE REGION AS THE SEA BREEZE MOVES INLAND OVER FLORIDA.
SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG WITH
GUSTY WINDS AND HAIL. ADDITIONALLY...SOME SLOW MOVING STORMS COULD
PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING OF
LOW LYING AREAS. THESE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
THROUGH THE LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ON WEDNESDAY ACROSS MAINLY EASTERN PORTIONS OF THE REGION DUE TO
THE AFTERNOON SEA BREEZE. DRY CONDITIONS ARE EXPECTED OVER THE
REGION ON THURSDAY AND FRIDAY. WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY WILL COMBINE ON THURSDAY TO CREATE CONDITIONS THAT MAY ENHANCE
THE GROWTH OF ANY WILDFIRES THAT MAY DEVELOP. A CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS RETURNS FOR THE
WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
WHILE A FEW STORMS THIS AFTERNOON MAY BECOME STRONG...SPOTTER
ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

In the hours before

Special weather statement, Jun 27, 1:36 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
136 PM EDT TUE JUN 27 2006

GAZ159-160-271815-
BROOKS-LOWNDES-
136 PM EDT TUE JUN 27 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND LOWNDES
COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 215 PM EDT

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF QUITMAN...MOVING EAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  WEST VALDOSTA BY 150 PM EDT.
  6 MILES SOUTH OF VALDOSTA BY 155 PM EDT.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, Jun 27, 2:19 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 PM EDT TUE JUN 27 2006

GAZ158>160-271915-
BROOKS-LOWNDES-THOMAS-
219 PM EDT TUE JUN 27 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS...LOWNDES AND
THOMAS COUNTIES...

* UNTIL 315 PM EDT

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM SOUTHEAST THOMAS
COUNTY ACROSS SOUTHERN BROOKS COUNTY...AND INTO CENTRAL LOWNDES
COUNTY...MOVING EAST AT 15 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Jun 27, 2:36 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT TUE JUN 27 2006

FLZ017>019-271930-
JEFFERSON-LEON-MADISON-
236 PM EDT TUE JUN 27 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN
JEFFERSON...NORTHEAST LEON AND NORTHERN MADISON COUNTIES...

* UNTIL 330 PM EDT

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM JUST SOUTHEAST OF CENTERVILLE IN
LEON COUNTY...THROUGH MONTICELLO...TO NEAR LOVETT IN MADISON
COUNTY...MOVING EAST AT 15 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Jun 27, 3:43 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT TUE JUN 27 2006

FLZ017-018-272115-
JEFFERSON-LEON-
343 PM EDT TUE JUN 27 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND LEON
COUNTIES...

* UNTIL 515 PM EDT

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER MUCH OF LEON COUNTY INCLUDING
TALLAHASSEE...MOVING EAST AT 10 TO 15 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND ARE ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

8-JAMSKI

Nearby

Severe Thunderstorm Warnings in Florida, 2006Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.